MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I; INTRAVASCULAR CATHETER
Catalog Number 381534
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard winged pnk 20ga x 1.16i leaked.The following information was provided by the initial reporter: "continuous leak from angiocath once iv inserted.".
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Additional information added to b5 investigation results: our quality engineer inspected the sample submitted for evaluation.Bd received one unsealed and retracted 20ga x 1.16in.Insyte autoguard winged unit from lot number 3342338.A leak test was performed where no leaks were discovered.Visual inspection discovered there was media present indicating usage.No damage to the vent plug was discovered that may have indicated leaks in the barrel.There was no physical/mechanical evidence to confirm and support a manufacturing process related issue for the failure stated in your report.A device history record review showed no non-conformances associated with this issue during the production of these batches.
 
Event or Problem Description
Additional infromation: 1) what injury occurred because of this event? no injury occurred, just required multiple iv sticks despite initial good iv.2) were surgical or medical interventions needed to resolve this issue? if so, what? only intervention was holding pressure for iv site to stop bleeding.4) was there report of exposure of blood/body fluids to another person's wounds or mucosal surfaces? no appropriate precautions were taken with known possible exposure to blood.Room required floor cleaning due to blood which was handled appropriately.5) was there any delay in treatment due to this? not sure if the or/ pre-op experienced any delays as a result.6) was there any change in treatment due to the leakage? no change in treatment, except requiring additional sticks for iv, by additional staff.

Brand Name
BD INSYTE AUTOGUARD WINGED PNK 20GA X 1.16I
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18821914
Report Number1710034-2024-00147
Device Sequence Number19978287
Product Code FOZ
UDI-Device Identifier00382903815340
UDI-Public(01)00382903815340
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381534
Device Lot Number3342338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown